Title: Numerical investigation for solutions and derivatives of singularly perturbed initial value problems

Authors: Subal Ranjan Sahu; Jugal Mohapatra

Addresses: Department of Mathematics, National Institute of Technology, Rourkela 769008, India ' Department of Mathematics, National Institute of Technology, Rourkela 769008, India

Abstract: This article proposes a hybrid scheme on layer-adapted meshes for solving singularly perturbed initial value problem depending on a parameter. Layer-adapted meshes namely standard Shishkin mesh and modified Shishkin mesh (Bakhvalov-Shishkin mesh and Vulanović mesh) are considered. The hybrid scheme is a combination of second order central difference scheme on the fine mesh and a modified midpoint upwind scheme on the coarse mesh. The error analysis is carried out. We establish a second order parameter uniform convergence rate for the numerical solution and also for the scaled numerical derivative. It is also shown that the modified Shishkin mesh and graded mesh like Gartland-Shishkin mesh and Duran-Shishkin mesh give better results than the standard Shishkin mesh. In order to illustrate the efficiency of the proposed method, some numerical experiments are shown which support the theoretical findings.

Keywords: singular perturbation; initial value problem; hybrid scheme; layer-adapted meshes; uniform convergence.

DOI: 10.1504/IJMMNO.2021.114480

International Journal of Mathematical Modelling and Numerical Optimisation, 2021 Vol.11 No.2, pp.123 - 142

Received: 23 Jul 2019
Accepted: 20 May 2020

Published online: 10 Feb 2021 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article